A Caltech Library Service

Robustness in the Presence of Joint Parametric Uncertainty and Unmodeled Dynamics

Fan, Michael K. H. and Tits, André L. and Doyle, John C. (1988) Robustness in the Presence of Joint Parametric Uncertainty and Unmodeled Dynamics. In: 1988 American Control Conference. IEEE , Piscataway, NJ, pp. 1195-1200.

[img] PDF - Published Version
See Usage Policy.


Use this Persistent URL to link to this item:


It is shown that, in the case of joint real parametric and complex uncertainty, Doyle's structured singular value can be obtained as the solution of a smooth constrained optimization problem. While this problem may have local maxima, an improved computable upper bound to the structured singular value is derived, leading to a sufficient condition for robust stability and performance.

Item Type:Book Section
Related URLs:
URLURL TypeDescription
Doyle, John C.0000-0002-1828-2486
Additional Information:© 1988 IEEE. The authors wish to thank Drs. E. Zafiriou and A.K. Packard for numerous discussions. The work of the first two authors was supported by the National Science Foundation under Grants No. DMC-84-51515 and CDR-85-00108. The work of the third author was supported by NASA, NSF, ONR, and AFOSR.
Funding AgencyGrant Number
Office of Naval Research (ONR)UNSPECIFIED
Air Force Office of Scientific Research (AFOSR)UNSPECIFIED
Record Number:CaltechAUTHORS:20190313-074303113
Persistent URL:
Official Citation:M. K. H. Fan, A. L. Tits and J. C. Doyle, "Robustness in the Presence of Joint parametric Uncertainty and Unmodeled Dynamics," 1988 American Control Conference, Atlanta, GA, USA, 1988, pp. 1195-1200. doi: 10.23919/ACC.1988.4789902
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:93751
Deposited By: Tony Diaz
Deposited On:13 Mar 2019 16:01
Last Modified:16 Nov 2021 17:00

Repository Staff Only: item control page